MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL
Model Number ONXMC-25/33
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.
 
Event or Problem Description
According to initial reports, "valve was implanted in a 48-year-old patient with no specific reported issue.Patient was well.The next day, an issue was reported and the valve was checked via ultrasound echography for a suspected insufficient mobility of one of the two valve blades.Valve removed and replaced on (b)(6) 2025 because one of the two blades was immobile.Patient was treated a second time.Valve was explanted and replaced by a new one.Patient died from this second intervention." this investigation is relegated to onxmc-25/33, sn (b)(6), for alleged leaflet immobility.
 
Additional Manufacturer Narrative
According to initial reports, "valve was implanted in a 48-year-old patient with no specific reported issue.Patient was well.The next day, an issue was reported and the valve was checked via ultrasound echography for a suspected insufficient mobility of one of the two valve blades.Valve removed and replaced on (b)(6) 2025 because one of the two blades was immobile.Patient was treated a second time.Valve was explanted and replaced by a new one.Patient died from this second intervention." additional information received.Per the rep, "as far as i know, only one on-x was implanted.We actually shipped a second valve, but that one was not implanted.The surgeon decided to use another brand.The claim actually is on the initial implant." this investigation is relegated to onxmc-25/33, sn (b)(6), for explant.The device will be returned.An evaluation was performed on returned product [onxmc-25/33, sn (b)(6)].The valve was evaluated following explantation due to suspected leaflet immobility.Visual, microscopic, and functional inspections revealed no abnormalities.The valve passed all subassembly tests and demonstrated full leaflet mobility.No product-related deficiencies were identified, and the root cause remains undetermined.The manufacturing records for onxmc-25/33, sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.A review of the information was performed.An onxmc-25/33 sn (b)(6) was implanted on (b)(6) 2025 in a 48-year-old male patient in france.The patient developed complications described as ¿the next day [after implant] an issue was reported and the valve was checked via ultrasound echography for a suspected insufficient mobility of one of the two valve blades.The valve was removed and replaced on (b)(6) 2025 and the patient died from this second intervention¿.No medical records were provided; however, the valve was returned for evaluation.According to the sample evaluation ¿the valve was evaluated following explantation due to suspected leaflet immobility.Visual, microscopic, and functional inspections revealed no abnormalities.The valve passed all subassembly tests and demonstrated full leaflet mobility.No product related deficiencies were identified, and the root cause remains undetermined.¿ as no medical records were provided there is insufficient information to point to a probable cause of the leaflet immobility, whether it be mechanical malfunction, patient anatomy, implanting technique, or a combination.Consequently, there is, at present, insufficient information to know for certain what, if any, relationship the valve has to complaint of alleged structural dysfunction.The instructions for use [ifu] for the on-x valve acknowledge reoperation and explantation as potential consequences of a complication following prosthetic valve replacement, in this case possible structural or non-structural dysfunction of unknown origin.Both are listed in the ifu.Published data estimate an operative mortality rate of 4.5% following mitral valve replacement surgery (bowdish et al.).The root cause of the alleged structural dysfunction cannot be determined with the limited information provided and as such a determination cannot be made if the valve itself contributed or other causes such as patient anatomy, implanting technique or a combination of both contributed.However, it is unlikely a device deficiency occurred that resulted in improperly functioning leaflets as when evaluated the valve passed all subassembly tests and demonstrated full leaflet mobility.No further action is required without further information.A complaint and recall query was performed for onxmc-25/33 sn (b)(6) to identify previously reported complaints or recalls associated with this serial number.No complaints or recalls were identified for this serial number.Based on the available information, a root cause for this event cannot be determined.Additionally, review of the returned product did not reveal a definitive source for this incident.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.This event does not identify additional hazards or modify the probability and severity of existing hazards.There is no indication that an error or deficiency occurred at artivion ¿ formerly cryolife/jotec and the ifu adequately communicates risk.This complaint was reviewed for a capa evaluation and a capa is not warranted at this time.Artivion will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion ¿ formerly cryolife/jotec is accurate or has been confirmed by artivion ¿ formerly cryolife/jotec.

Brand Name
ONX MITRAL CONFORM 25/33
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 eastanderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 eas anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key22962826
Report Number1649833-2025-00032
Device Sequence Number9893874
Product Code LWQ
UDI-Device Identifier00851788001303
UDI-Public00851788001303
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXMC-25/33
Is the Reporter a Health Professional? No
Distributor Facility Aware Date08/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexUnknown